MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE FLOPPY II EXTRA SUPPORT GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE FLOPPY II EXTRA SUPPORT GUIDE WIRE WITH MICROGLIDE COATING
Model Number 22359M-901
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Attachment: medwatch report# mw5110202.
 
Event or Problem Description
User facility medwatch received which states: abbott hi torque floppy extra support 0.14x30cm.Fda safety report id# (b)(4).The following additional information was received from the account: the procedure was an impella assisted percutaneous coronary intervention and the hi torque extra support guide wire tip fractured in the distal ramus branch and no attempts were reported to remove the tip.There were no reported adverse patient sequela.The patient was discharged to home.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record and similar incident review of the reported lot could not be conducted because the lot number was not provided.As there was no reported damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the anatomy/other devices and/or inadvertent mishandling resulted in the reported material separation.Reportedly, no attempts were reported to remove the tip.There is no indication of a product quality issue with respect to manufacture, design or labeling.D9, h3 - device available for eval updated from 'yes' to 'no'.
 
Event or Problem Description
N/a.

Brand Name
HI-TORQUE FLOPPY II EXTRA SUPPORT GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15015519
Report Number2024168-2022-07701
Device Sequence Number14082710
Product Code DQX
UDI-Device Identifier08717648080326
UDI-Public08717648080326
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K913353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22359M-901
Device Catalogue Number22359M-901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age70 YR
Patient SexUnknown
Patient Weight93 KG